Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 13, 2016, 2:16 PM MDT for Colfax County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 2:16 PM MDT (20:16 UTC)
- Expired
- Aug 13, 2016, 2:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
County Colfax County, NM
The radar
The Albuquerque radar (KABX), 221 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
401
WWUS85 KABQ 132016
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT SAT AUG 13 2016
NMZ528-132045-
FAR NORTHEAST HIGHLANDS-
216 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLFAX COUNTY UNTIL
245 PM MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PHILMONT SCOUT RANCH...OR 19 MILES WEST OF SPRINGER...MOVING
SOUTHEAST AT 10 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CIMARRON...MIAMI AND RAYADO.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3640 10469 3625 10490 3633 10495 3634 10497
3638 10499 3638 10496 3640 10495 3643 10496
3644 10498 3646 10496 3651 10489
TIME...MOT...LOC 2016Z 310DEG 9KT 3643 10493
$$
SHOEMAKEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 13, 11:42 AM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 13, 11:42 AM MDT, 2 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1142 AM MDT SAT AUG 13 2016 .AVIATION... 18Z TAF CYCLE Thunderstorms gettting an early start this morning thanks to a low level moisture surge behind the passage of a backdoor front. Storm motion will be tricky today with 15kt of north to northwest winds at 18K ft MSL and 40kt of southwest winds at 30K ft MSL. Majority of storms should drift east to southeastward around 20kt. A few of the stronger storms east of the central mt chain may become strong. Brief MVFR vsbys and perhaps MVFR cigs are possible with the stronger storms. Convective activity will continue well into the evening hours before diminishing after midnight. Isold activity likely to continue overnight. 33 && .PREV DISCUSSION...304 AM MDT SAT AUG 13 2016... .SYNOPSIS... Robust back door cold front has pushed all the way to the continental divide early this morning. A short wave trough aloft has moved east with northwest flow behind it. The flow aloft will weaken as high pressure builds in from the west Sunday into early next week. A weak trough will reach the west coast late Sunday and meander over the west for a couple of days. Some energy will eject east Tuesday and Wednesday with another short wave trough maybe passing to our north Thursday. Models diverge beyond that. && .DISCUSSION... We will see an increase in convection over the west and central areas today thanks to much higher dewpoints behind the back door front. Overall, an active day is in store for NM. Highs will be cooler especially in the east. A downward trend in convection will occur Sunday and Monday as high pressure builds in from the west. Still enough leftover moisture though for isolated to scattered storms favoring the western and central mountains. High temperatures will trend back up, mainly on Monday. As a weak but persistent trough moves onshore and slowly east early in the week, the high will get nudged east. This will allow a modest increase in moisture and storm activity Tuesday through Thursday. A portion of the trough looks to break off and cross NM in the Tuesday to Wednesday time period with another weak trough passing crossing NM Thursday into Friday. Models differ at the end of the forecast period. The upper high will try to re-assert itself late next week, with the GFS showing more success than the ECMWF. The European has a potent trough over the Pacific Northwest next weekend which would prevent the upper high from backing into NM from the east. Thus the ECMWF is more bullish on convection Friday and Saturday, but dries it out Sunday as it brings another short wave trough through with drier westerly flow behind it. For now will keep Friday and Saturday similar to Thursday, with decent coverage of showers and storms favoring the higher terrain. CHJ && .FIRE WEATHER... Back door front has pushed through the gaps of the central mountain chain and continues to press westward over the ContDvd. A significant increase in low level moisture has occurred from the Rio Grande Valley westward behind the front. Though it will have to content with the drier air aloft, this should yield an increase in storms this afternoon between the ContDvd and the central mtn chain. Southeasterly upslope flow should continue across the plains, and that should continue to allow storms to fire along and just east of the central mtn chain. Steering flow should take storms toward the south and southeast around 10 mph today. Overall, Sunday should be a bit less active than today. Storms will initially favor the high terrain and then steering flow will take them toward the south and perhaps southwest. The downtrend in thunderstorm activity will continue on Monday as the upper high sprawls eastward over NM and dry air aloft filters in. Storms will be few and far between, mainly over the mountains. Temperatures will respond accordingly, jumping a few degrees from Saturday's readings. Some of the lowest humidity readings of the week should be on Monday. Models are indicating Tuesday may be slightly more active than Monday in terms of storm coverage. The upper high weakens a bit as a Pacific trough noses into the Great Basin. Though there doesn't look to be much moisture increase at low or mid levels, the weaker high may be just enough to allow a few more storms. The upper high center is now progged to shift eastward on Wednesday as the weak aforementioned trough continues to shift eastward. This should allow for some moisture seepage northward and storm coverage should increase. Still some uncertainty on how the trough will progress later in the week, thus confidence is low on storm coverage and favored locations. Haines indices today through Tuesday will remain high across the northwest quarter of the state. Pockets of poor ventilation will plague the north central mountain today and Sunday, with perhaps a broader area of poor ventilation on Monday. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 11
Hazardous weather outlook, Aug 13, 5:17 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 517 AM MDT SAT AUG 13 2016 NMZ501>540-141200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 517 AM MDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT LOCALIZED HEAVY RAINFALL WITH MINOR FLOODING IS POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALIZED HEAVY RAINFALL WITH MINOR FLOODING IS POSSIBLE SUNDAY THROUGH FRIDAY WITH ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 40
In the hours before
Special weather statement, Aug 13, 12:57 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1257 PM MDT SAT AUG 13 2016 NMZ514-515-131930- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 1257 PM MDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY UNTIL 130 PM MDT... AT 1257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EL PORVENIR...OR 16 MILES NORTHWEST OF LAS VEGAS...MOVING SOUTH AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EL PORVENIR...ROCIADA AND GALLINAS. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3563 10548 3580 10556 3585 10541 3568 10530 TIME...MOT...LOC 1857Z 341DEG 6KT 3574 10545 SHOEMAKE
Special weather statement, Aug 13, 1:27 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT SAT AUG 13 2016
NMZ507-132000-
WEST CENTRAL HIGHLANDS-
127 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA COUNTY UNTIL
200 PM MDT...
AT 127 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CUBERO...OR 10 MILES NORTHWEST OF LAGUNA PUEBLO...MOVING SOUTH AT 15
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAGUNA PUEBLO...CUBERO...SKYLINE-GANIPA...NEW LAGUNA...SAN FIDEL...
MESITA...ACOMITA...NORTH ACOMITA VILLAGE...SEAMA AND ACOMITA LAKE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 97 AND 115.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3512 10760 3511 10757 3513 10757 3512 10756
3516 10750 3514 10748 3515 10747 3511 10743
3512 10741 3499 10732 3492 10762 3511 10766
TIME...MOT...LOC 1927Z 342DEG 12KT 3511 10755
SHOEMAKELocal storm report, Aug 13, 2:07 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL SAN FIDEL 35.08N 107.60W
08/13/2016 M0.75 INCH CIBOLA NM TRAINED SPOTTER
PEA TO PENNY SIZE HAIL UP TO 4 DEEP
&&
EVENT NUMBER ABQ1601360
CASpecial weather statement, Aug 13, 2:14 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
214 PM MDT SAT AUG 13 2016
NMZ507-520-132100-
WEST CENTRAL HIGHLANDS-LOWER RIO GRANDE VALLEY-
214 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SOCORRO COUNTY
UNTIL 300 PM MDT...
AT 214 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25
MILES NORTH OF MAGDALENA...OR 31 MILES WEST OF BELEN...MOVING
SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
SOCORRO COUNTY.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3459 10729 3452 10692 3429 10712 3432 10712
3437 10718 3438 10722 3441 10726 3442 10728
3442 10731 3445 10733 3445 10739
TIME...MOT...LOC 2014Z 297DEG 14KT 3449 10729
SHOEMAKESpecial weather statement, Aug 13, 2:16 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT SAT AUG 13 2016
NMZ528-132045-
FAR NORTHEAST HIGHLANDS-
216 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLFAX COUNTY UNTIL
245 PM MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PHILMONT SCOUT RANCH...OR 19 MILES WEST OF SPRINGER...MOVING
SOUTHEAST AT 10 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CIMARRON...MIAMI AND RAYADO.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3640 10469 3625 10490 3633 10495 3634 10497
3638 10499 3638 10496 3640 10495 3643 10496
3644 10498 3646 10496 3651 10489
TIME...MOT...LOC 2016Z 310DEG 9KT 3643 10493
SHOEMAKEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:00 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| Aug 12, 6:33 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 57 min |
| Aug 12, 6:57 PM MDT | Special Weather Statement | ABQ | Quay | 48 min |
| Aug 12, 8:01 PM MDT | Special Weather Statement | ABQ | Lincoln | 44 min |
| Aug 12, 8:36 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 114 min |
| Aug 12, 9:37 PM MDT | Areal Flood Advisory | ABQ | Chaves | 113 min |
| Aug 12, 10:03 PM MDT | Flash Flood Warning | ABQ | Chaves | 117 min |
| Aug 12, 10:44 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Aug 12, 11:36 PM MDT | Areal Flood Advisory | ABQ | Chaves | 84 min |
| Aug 13, 5:30 AM MDT | Special Weather Statement | ABQ | Valencia | 30 min |
| Aug 13, 5:32 AM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 88 min |
| Aug 13, 12:42 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 2 hr |
| Aug 13, 12:57 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Aug 13, 1:14 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 3 hr |
| Aug 13, 1:27 PM MDT | Special Weather Statement | ABQ | Cibola | 33 min |
| Aug 13, 1:51 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 39 min |
| Aug 13, 2:14 PM MDT | Special Weather Statement | ABQ | Valencia | 46 min |
| Aug 13, 2:31 PM MDT | Areal Flood Advisory | ABQ | Taos | 119 min |
| Aug 13, 2:54 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 111 min |
| Aug 13, 2:57 PM MDT | Special Weather Statement | ABQ | Santa Fe | 33 min |
| Aug 13, 3:29 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 13, 3:40 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 2 hr |
| Aug 13, 3:48 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Torrance | 2 hr |
| Aug 13, 4:14 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 13, 5:33 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 117 min |
| Aug 13, 5:56 PM MDT | Special Weather Statement | ABQ | Quay | 34 min |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.